Missouri, 2008

Flash Flooding and Flooding in Missouri, June 24 to 27, 2008

June 24 to 27, 2008 · NWS EAX · 45 events in 9 counties and zones

Severe thunderstorms with very heavy rains and hail, pummelled portions|of north central and central Missouri, late in the evening of June 24,|2008, into the morning hours of June 25, 2008. Torrential rains reached|around 9 inches in and around Linneus.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$25,000
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Severe thunderstorms with very heavy rains and hail, pummelled portions|of north central and central Missouri, late in the evening of June 24,|2008, into the morning hours of June 25, 2008. Torrential rains reached|around 9 inches in and around Linneus. The heavy rains aggravated|the ongoing flooding of area creeks and rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 24, 5:20 PM CST, 10 minutes earlier.

Area forecast discussion, Jun 24, 5:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT TUE JUN 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

CONCERN IN THE SHORT TERM IS THE SEVERE AND HEAVY RAIN POTENTIAL.
MCV WAS LOCATED IN XTRM SCNTRL KS EAST OF GRI WITH A NARROW TROPICAL
FETCH AHEAD OF THE MCV FM NWRN OK TO NWRN MO. AN OUTFLOW
BOUNDARY/WRM FRNT WAS LOCATED FROM JUST SOUTH OF MKC TO NR DMO. THE
INTERACTION OF THE MCV AND THE FUTURE LOCATION OF THE BOUNDARY WILL
BE CRITICAL FOR SVR WX DEVELOPMENT AND HEAVY RAINFALL. CLOUD COVER
WILL KEEP BOUNDARY FM MVG RAPIDLY NORTH LATE THIS AFTN WITH THE
BOUNDARY LIKELY TO FLANK I-70 BY EARLY THIS EVENING. THE BOUNDARY
WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH ACTIVITY MAINLY
ALONG AND NORTH OF THE BOUNDARY. AN UNSTABLE AIR MASS WAS IN PLACE
ACR SWRN/WCNTRL MO WITH SBCAPES IN EXCESS OF 3000 J/KG. SFC-6KM SHEAR
BETWEEN 30-40 WAS ALSO NOTED NORTH OF THE BOUNDARY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...ENHANCED
HELICITY NEAR THE BOUNDARY MAY TRIGGER ISOLATED TORNADOES.

THE BOUNDARY WILL BE SLOW TO SHIFT NORTH TONIGHT AND GIVEN THE MCV
TRACK AND SFC-6KM SHEAR VECTOR...THUNDERSTORMS MAY TRAIN OVER THE SAME
AREA LATE THIS AFTN AND TNGT...MAINLY IN A CORRIDOR FROM I-70 TO
ROUTE 36. HAVE ISSUED AN FFA FOR THIS AREA. CONFIDENCE IS NOT HIGH AT
THIS TIME AND THE FFA MAY NEED TO BE SHIFTED NORTH TO REFLECT CURRENT
TRENDS.

RIDGE GRADUALLY BUILDS WEDNESDAY AND THURSDAY WITH WEAK SHORTWAVES
BRUSHING THE EXTREME NRN CWA. CAP ALSO STRENGTHENS A LITTLE THE NEXT
COUPLE OF DAYS...BUT MAY NOT PRECLUDE A FEW THUNDERSTORMS MAINLY NEAR
THE IOWA BORDER. OTHERWISE...TEMPERATURES TO WARM THROUGH THURSDAY
WITH A COMPROMISE OF THE MAV/MET PREFERRED.

DB

MEDIUM RANGE (FRI-TUE)

MEDIUM RANGE FORECAST FOCUSED ON PRECIPITATION CHANCES LATE THIS
WEEK AS WELL AS TEMPERATURES.  OVERALL MODEL GUIDANCE TRYING TO
DEPICT LOW AMPLITUDE LONG WAVE RIDGING ACROSS THE CENTRAL UNITED
STATES BY FRIDAY.  HOWEVER...STRONG MID-LVL SHORTWAVE IS EXPECTED TO
DROP SOUTHWARD OUT OF SOUTHERN CANADA BY THURSDAY NIGHT.  A HIGH
DEGREE OF VARIABILITY EXISTS AS TO THE STRENGTH AND LOCATION OF
THIS TROUGH...AS MODELS CONTINUE TO STRUGGLE TO RESOLVE WEAKER
MID-LVL WAVES TRANSVERSING THROUGH THE CENTRAL PLAINS PRIOR TO
FRIDAY. REGARDLESS...SLOW MOVING FRONTAL BOUNDARY WILL TRY TO DROP
INTO THE CWA ON FRIDAY...WITH POTENTIAL FOR ADDITIONAL EXCESSIVE
RAINFALL FRIDAY AND INTO EARLY SATURDAY.

FRONTAL BOUNDARY IS EXPECTED TO DROP TO THE SOUTH OF THE REGION BY
SATURDAY AFTN...AS SHORTWAVE TROUGH DEEPENS OVER THE GREAT LAKES.
THIS WOULD INDUCE NW FLOW ACROSS THE REGION FOR THE SAT-MON TIME
PERIODS AND WITH MOISTURE SHUNTED TO THE SOUTH...GENERALLY DRY
CONDITIONS.  HAVE REMAINED COOLER THAN CURRENT HPC GUIDANCE GIVEN
THE FLOW PATTERN AND LIKELY SATURATED GROUNDS.  TEMPS WILL GENERALLY
RUN IN THE UPPER 80S...WITH 90 DEGREES NOT OUT OF THE QUESTION
COMPLETELY.

WHILE ONLY SPECULATION AT THIS POINT GIVEN MODEL UNCERTAINTY...SEEMS
AS IF TYPICALLY STRONG MID-LVL RIDGING WILL REMAIN AT BAY THROUGH
MUCH OF NEXT WEEK.  THIS WILL ONCE AGAIN LEAVE THE REGION IN A
RATHER UNSETTLED PATTERN INDICATIVE OF INCREASING MOISTURE...WEAK-MID LVL
SHORTWAVES...AND ON AND OFF PRECIPITATION BY EARLY NEXT WEEK.  AS A
RESULT HAVE INTRODUCED SLIGHT CHANCE POPS FOR THE MON NIGHT THROUGH
WED TIME FRAME.

DUX

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS WILL AFFECT THE TERMINALS THIS
EVENING AS A WEAK UPPER LEVEL STORM SYSTEM MOVES EAST INTO NRN MO.
BEST TIMING IS BTWN 01-04Z BUT AMENDMENTS WILL LIKELY BE ISSUED TO
ADJUST TIMING. THREAT OF CONVECTION WILL END AFT 06Z AS THE SHORTWAVE
PASSES TO THE NORTHEAST. TEMPORARY MVFR CONDITIONS ARE PSBL WITH THE
CONVECTION.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR MOZ013-MOZ020-MOZ021-
     MOZ028-MOZ029.

     FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR MOZ014-MOZ015-MOZ016-
     MOZ017-MOZ022-MOZ023-MOZ024-MOZ025-MOZ030-MOZ031-MOZ032-
     MOZ033-MOZ038-MOZ039-MOZ040.

KS...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR KSZ025-KSZ102-KSZ103.
Hazardous weather outlook, Jun 24, 11:54 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT TUE JUN 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251745-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1238 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE EARLY MORNING THUNDERSTORMS ACROSS THE OUTLOOK AREA HAVE
DIMINISHED SIGNIFICANTLY IN COVERAGE EARLY THIS AFTERNOON.

HOWEVER...A WARM FRONT FROM JUST SOUTH OF KANSAS CITY TO 50 MILES
SOUTH OF SEDALIA WILL LIFT SLOWLY NORTHWARD...ALLOWING A WARMER AND
MORE HUMID AIRMASS TO SPREAD ACROSS THE REGION. AS SUNSHINE RETURNS
TO AT LEAST SOUTHERN PORTIONS OF THE OUTLOOK AREA BY
AFTERNOON...STRONG INSTABILITY WILL FOCUS RENEWED THUNDERSTORM
DEVELOPMENT ALONG AND NORTH OF THIS FRONT LATE THIS AFTERNOON AND
TONIGHT. THE FRONT IS EXPECTED TO MOVE NORTH TO NEAR THE INTERSTATE
70 CORRIDOR BY LATE THIS AFTERNOON AND SLOWLY RETREAT NORTH
OVERNIGHT. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL ALSO AID IN
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT
TO THE SOUTH OF INTERSTATE 70.

SOME OF THE THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE SEVERE THIS
AFTERNOON AND TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF
THE WARM FRONT. THE TORNADO THREAT IS GENERALLY ALONG AND NORTH OF
INTERSTATE 70.

THUNDERSTORMS WILL ALSO BE MOST NUMEROUS ALONG AND NORTH OF THE
MISSOURI RIVER TONIGHT. GIVEN THE MORNING RAINFALL... THIS SETUP
WILL PROVIDE FOR A THREAT OF FLASH FLOODING THIS AFTERNOON AND TONIGHT IN A
CORRIDOR FROM INTERSTATE 70 TO ROUTE 36 IN NORTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS WITH REPEATED CHANCES AT THUNDERSTORMS THROUGH SATURDAY...MAINLY
DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES
WILL BE GREATEST TOWARD THE IOWA BORDER. HEAVY RAINFALL IS GENERALLY
THE MAIN CONCERN WITH ANY THUNDERSTORMS THROUGH THE PERIOD...BUT
SEVERE WEATHER CANNOT BE RULED OUT... ESPECIALLY ON FRIDAY AND
SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...WITH
THE GREATEST THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 70.

DB

In the hours before

Special weather statement, Jun 24, 4:24 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT TUE JUN 24 2008

MOZ039-242300-
SALINE-
524 PM CDT TUE JUN 24 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SALINE COUNTY UNTIL 600
PM CDT...

AT 520 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MARSHALL...MOVING NORTHEAST AT 24 MPH.

THE TOWN OF SLATER WILL BE IN THE PATH OF THIS DEVELOPING STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DUX
Special weather statement, Jun 24, 4:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT TUE JUN 24 2008

MOZ023-024-031-242315-
CARROLL-LINN-LIVINGSTON-
540 PM CDT TUE JUN 24 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN CARROLL...SOUTHERN
LIVINGSTON AND SOUTHWESTERN LINN COUNTIES UNTIL 615 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALE...OR 18 MILES SOUTHWEST OF BROOKFIELD.
THIS STORM WAS NEARLY STATIONARY.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN CARROLL...
SOUTHERN LIVINGSTON AND SOUTHWESTERN LINN COUNTIES.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DUX

The radar

The Pleasant Hill radar (KEAX), 152 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

23 flash flood, 12 hail, 6 flood, 2 thunderstorm wind, 2 heavy rain. Local standard time, as filed.

Hail, Howard

When
June 24, 5:30 PM CST
Where
Howard County, 5.55 mi N of Hilldale
Measured
1 in hail
Reported by
Public
Coordinates
39.150, -92.560

Hail, Howard

When
June 24, 5:55 PM CST
Where
Howard County, 3.83 mi WSW of Fayette Fld Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
39.090, -92.740

Thunderstorm Wind, Linn

When
June 24, 5:55 PM CST
Where
Linn County, 1.06 mi E of Marceline
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.720, -92.950

A tree twenty three inches in diameter was blown down.

Hail, Howard

When
June 24, 6:00 PM CST
Where
Howard County, 1.07 mi W of Fayette Fld Arpt
Measured
1 in hail
Reported by
Public
Coordinates
39.120, -92.700

Hail, Howard

When
June 24, 6:05 PM CST
Where
Howard County, 7 mi NNE of Hilldale
Measured
0.88 in hail
Reported by
Public
Coordinates
39.160, -92.510

Hail, Howard

When
June 24, 6:10 PM CST
Where
Howard County, 4.18 mi S of Hilldale
Measured
1 in hail
Reported by
Public
Coordinates
39.010, -92.580

Hail, Howard

When
June 24, 6:12 PM CST
Where
Howard County, 3.83 mi WSW of Hilldale
Measured
1.25 in hail
Reported by
Public
Coordinates
39.040, -92.630

Hail, Howard

When
June 24, 6:13 PM CST
Where
Howard County, 2.62 mi SW of Fayette
Measured
1 in hail
Reported by
Public
Coordinates
39.120, -92.730

Thunderstorm Wind, Howard

When
June 24, 6:13 PM CST
Where
Howard County, 1.07 mi W of Fayette
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.150, -92.720

Thunderstorm winds blew over a tree on Route E west of Fayette.

Hail, Howard

When
June 24, 6:15 PM CST
Where
Howard County, 3.62 mi SSW of Hilldale
Measured
0.88 in hail
Reported by
Public
Coordinates
39.020, -92.590

Hail, Howard

When
June 24, 6:15 PM CST
Where
Howard County, 6.24 mi ESE of Burton
Measured
1 in hail
Reported by
Public
Coordinates
39.190, -92.510

Hail, Howard

When
June 24, 6:20 PM CST
Where
Howard County, 4 mi WSW of Hilldale
Measured
0.88 in hail
Reported by
Public
Coordinates
39.050, -92.640

Flash Flood, Carroll

When
June 24, 9:11 PM CST to June 25, 3:11 AM CST
Where
Carroll County, 3 mi ESE of Coloma to 1.88 mi E of Bogard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.510, -93.480

Water was reported up to 5 inches deep on Highway 65. Water was also reported over Highway WW, just west of Tina.

Hail, Carroll

When
June 24, 9:18 PM CST
Where
Carroll County, 3.45 mi N of Carrollton
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.420, -93.500

Flash Flood, Carroll

When
June 24, 9:26 PM CST to June 25, 3:26 AM CST
Where
Carroll County, 1.74 mi WNW of Standish to 0.32 mi WSW of Standish
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.390, -93.460

Water was reported over Highway UU, due to heavy rains.

Flash Flood, Carroll

When
June 24, 9:26 PM CST to June 25, 3:26 AM CST
Where
Carroll County, 4.44 mi NNE of Norborne to 5.49 mi N of Norborne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.360, -93.650

Water reported over JJ Highway, due to the heavy rains.

Flash Flood, Grundy

When
June 24, 10:52 PM CST to June 25, 4:52 AM CST
Where
Grundy County, 0.63 mi N of Parkerton to 0.94 mi NNW of Parkerton
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
40.139, -93.652

Up to 5 inches of water was flowing over Highway A.

Flash Flood, Daviess

When
June 24, 11:00 PM CST to June 25, 5:00 AM CST
Where
Daviess County, 3.25 mi ESE of Gallatin to 3.63 mi E of Gallatin
Cause
Heavy Rain
Crop damage
$15,000
Reported by
Amateur Radio
Coordinates
39.910, -93.910

Heavy rains caused Highway 6 to be closed 3 miles east of Gallatin. The heavy rains, also caused additional extensive flooding, to be observed on the Grand River.

Flash Flood, Saline

When
June 24, 11:00 PM CST to June 25, 5:00 AM CST
Where
Saline County, 3.2 mi SSW of Gilliam
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.190, -93.030

High water closed P Highway, just off of 240 Highway.

Flash Flood, Daviess

When
June 24, 11:11 PM CST to June 25, 5:11 AM CST
Where
Daviess County, 0.87 mi SE of Gallatin to 2.6 mi WNW of Gallatin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.910, -93.960

A significant amount of water was reported on Route 6 and Route CC, in and around Gallatin.

Hail, Gentry

When
June 24, 11:12 PM CST
Where
Gentry County, 0.69 mi S of McFall
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.110, -94.220

Flash Flood, Grundy

When
June 24, 11:15 PM CST to June 25, 5:15 AM CST
Where
Grundy County, 1.51 mi WSW of Trenton to 1.04 mi WSW of Trenton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.072, -93.647

A significant amount of water was flowing over Route 6, to the west of Trenton.

Flash Flood, Grundy

When
June 24, 11:20 PM CST to June 25, 5:20 AM CST
Where
Grundy County, 2.76 mi S of Trenton Arpt to 2.15 mi S of Trenton Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.040, -93.600

Flooding was reported on Highway 65 south of Trenton.

Flash Flood, Grundy

When
June 24, 11:20 PM CST to June 25, 5:20 AM CST
Where
Grundy County, 4.62 mi NE of Hickory Creek to 4.85 mi ENE of Hickory Creek
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.010, -93.600

Highway 65 was closed south of Trenton due to high water.

Flash Flood, Linn

When
June 24, 11:22 PM CST to June 25, 5:22 AM CST
Where
Linn County, 2.14 mi SSE of Purdin to 2.4 mi S of Purdin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.920, -93.170

Significant water was flowing across Highway 5, 2 miles south of Purdin.

Flash Flood, Daviess

When
June 24, 11:28 PM CST to June 25, 5:28 AM CST
Where
Daviess County, 0.87 mi SE of Gallatin to 1.94 mi SSE of Gallatin
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.910, -93.960

Highway 13 was closed on the south side of Gallatin due to heavy flooding.

Flash Flood, Daviess

When
June 24, 11:50 PM CST to June 25, 5:50 AM CST
Where
Daviess County, 1.06 mi E of Gallatin to 2.07 mi ENE of Gallatin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.920, -93.950

Highway 6 was closed near the Grand River due to waist deep water.

Flash Flood, Daviess

When
June 25, 12:14 AM CST to 6:14 AM CST
Where
Daviess County, 3.79 mi NE of Gallatin to 2.52 mi SE of Jameson
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.963, -93.926

Highway 13, six miles south of Jameson, was closed due to six feet of water.

Flash Flood, Linn

When
June 25, 12:30 AM CST to 6:30 AM CST
Where
Linn County, 0.87 mi NW of Lmneus to 0.81 mi NW of Lmneus
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.890, -93.190

Highway 5 north of Linneus was closed due to heavy rains.

Flash Flood, Linn

When
June 25, 12:30 AM CST to 6:30 AM CST
Where
Linn County, 1.38 mi N of Meadville to 1.66 mi N of Meadville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.800, -93.300

Highway 139 north of Meadville was closed due to flooding.

Flash Flood, Linn

When
June 25, 12:30 AM CST to 6:30 AM CST
Where
Linn County, 2.53 mi WSW of Shelby to 2.46 mi SW of Shelby
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.950, -93.070

Several locations on Route C east of Purdin had water over the road.

Flash Flood, Gentry

When
June 25, 12:52 AM CST to 6:52 AM CST
Where
Gentry County, 1.38 mi N of Evona to 0.74 mi N of Evona
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.220, -94.330

Heavy rains have caused water to flow over Highway 85.

Flash Flood, Macon

When
June 25, 1:24 AM CST to 7:24 AM CST
Where
Macon County, 2.53 mi ENE of Economy to 1.91 mi NE of Economy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.900, -92.390

Highway M was closed due to high water.

Flash Flood, Gentry

When
June 25, 1:31 AM CST to 7:31 AM CST
Where
Gentry County, 1.05 mi W of Albany Meml Arpt to 1.95 mi WSW of Albany Meml Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.250, -94.370

Highway 136 was closed due to high waters, caused by heavy rains.

Flash Flood, Carroll

When
June 25, 1:48 AM CST to 7:48 AM CST
Where
Carroll County, 2.24 mi WSW of Tina to 0.79 mi ENE of Bogard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.520, -93.470

One foot of water was reported on Highway 65, just north of M Highway.

Flash Flood, Daviess

When
June 25, 1:58 AM CST to 7:58 AM CST
Where
Daviess County, 2.74 mi ENE of Carlow to 2.5 mi NNW of Lock Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.890, -93.800

The intersection of Highway 190 and Route V was under several feet of water.

Flash Flood, Macon

When
June 25, 2:00 AM CST to 8:00 AM CST
Where
Macon County, 1.48 mi NNE of Callao to 1.33 mi NE of Callao
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.790, -92.620

Highway 3 to the north of Callao was flooded.

Heavy Rain, Linn

When
June 25, 2:45 AM CST
Where
Linn County, 0.53 mi W of Lmneus
Reported by
Mesonet
Coordinates
39.880, -93.190

Heavy rains of 8.48 inches, was reported at the DCP gage in Linneus, with 7.10 inches in the past 4 hours.

Heavy Rain, Macon

When
June 25, 2:45 AM CST
Where
Macon County, Atlanta
Reported by
Mesonet
Coordinates
39.900, -92.480

Heavy rains of 5.90 inches was measured at the DCP gauge.

Flood, Adair

When
June 25, 3:40 AM CST to June 27, 10:13 PM CST
Where
Adair County, Connelsville to 0.93 mi ENE of Novinger
Cause
Heavy Rain
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
40.280, -92.700

Eight to ten inches of water was reported over Highway 149 near Connelsville, due to the heavy rains. Major flooding was observed on|the Chariton River.

Flood, Daviess

When
June 25, 3:42 AM CST to 9:42 AM CST
Where
Daviess County, 0.53 mi E of Jameson to 2.42 mi ESE of Jameson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.020, -93.970

Highway U was under water one mile north of Highway P.

Flood, Daviess

When
June 25, 3:50 AM CST to 9:50 AM CST
Where
Daviess County, 2.99 mi ENE of Gallatin to 4.24 mi ENE of Gallatin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.940, -93.920

Highway K was reported under water, just north of the intersection with Highway 6.

Flood, Linn

When
June 25, 5:00 AM CST to 11:00 AM CST
Where
Linn County, 1.06 mi E of Marceline to 2.2 mi E of Marceline
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.720, -92.950

Route WW in Marceline was closed due to water over the road.

Flood, Macon

When
June 25, 5:00 AM CST to 11:00 AM CST
Where
Macon County, 2.96 mi NW of Atlanta to 0.93 mi WNW of Atlanta
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.930, -92.520

Highway J was closed near Iowa Street, due to flooded roads.

Flood, Macon

When
June 25, 5:00 AM CST to 11:00 AM CST
Where
Macon County, 2.97 mi SE of Axtell to 4.21 mi SE of Axtell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.790, -92.460

Highway DD was closed due to water over the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120054, 120048, 120068, 120050, 120058, 120056, 120051, 120049, 120060, 120052, 120057, 120053, 120020, 120024, 120021, 120022, 120042, 120025, 120076, 120026, 120040, 120044, 120045, 120047, 120062, 120027, 120029, 120031, 120063, 120064, 120065, 120038, 120069, 120039, 120023, 120032, 120071, 120067, 120075, 120019, and more.